MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH II; INTRODUCER, CATHETER
Model Number 667460-300 (SS6)
Medical Device Problem Codes Air Leak (1008); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The complaint was that the introducers they were using during a couple of implant cases appeared to be leaking.Here is a summary from the complaint: the physician complaint that the sheaths we use seem to be leaking.After gaining access and putting a sheath through the puncture site, when attempting to flush the sheath, there are a lot of air bubbles that is aspirated as he draws back the sheath[?].As a result, there was air introduced into the patient's vessels as he advances the lead into the body.He is concerned as this puts patient at risk of embolism and hypotension.The following information received was received on february 8, 2018: event date: (b)(6) 2017.Reported region: (b)(6).Did the event involve a patient: yes.Age and sex of patient: male (b)(6) years old.What is the outcome of the patient: no adverse patient effects were reported.No impact to the patient/stable: there was no reported impact to the patient.If patient impact, please provide details: any reported adverse patient effects: no adverse patient effects were reported.Any extended hospitalization: none reported.It was reported the sheath was leaking, how was the product issue resolved: was another model of the same device used, or was there a different model and a different manufacturer's device used.If different model and manufacturer please provide this information including lot number/serial number: different sheath was used - (b)(4).What procedure or treatment was this device used in: no additional treatment/intervention was required.
 
Additional Manufacturer Narrative
Based upon review of complaint, the complaint category is changed from serious injury to reportable malfunction.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies recorded in the dhr affecting released product.The released device passed all in-process and qa final inspection steps before shipping to the customer.A complaint review found no additional complaints.Per quality assurance procedure adelante - s introducer sheath in process and final inspections the inspector performs a visual inspection and verifies the assembled sheath matches specification, verifies the snap lock cap is placed properly onto sheath hub and free of cracks, verifies the snap lock cap is securely in place and the tabs are completely into the slots, verifies sponge center hold is aligned with seal center hold and clear of any cut out piece, and verifies sponge is fully lubricated and placed properly.The leak test is performed per quality assurance procedure leak test - introducer with seal- electronic tester.The safesheath ii instructions for use (ifu) informs the user: do not alter this device in any way.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the side port only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.

Brand Name
SAFESHEATH II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7301575
Report Number1035166-2018-00015
Device Sequence Number1342341
Product Code DYB
UDI-Device Identifier10885672002241
UDI-Public10885672002241
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/01/2022
Device Model Number667460-300 (SS6)
Device Catalogue Number667460-300 (SS6)
Device Lot NumberDP05626
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age42 YR